Flood, Carroll
- When
- June 16, 11:00 AM CST to 3:00 PM CST
- Where
- Carroll forecast zone
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 39.427, -93.505 (the zone’s center; the record gives no point)
35 of a foot above flood stage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
The Wakenda Creek in Carrollton crested at 20.35 feet, or 0.35 of a foot above flood stage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 16, 4:01 AM CST, 6 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 501 AM CDT WED JUN 16 2004 .DISCUSSION... THE MAIN FOCUS FOR THIS MORNING HAS BEEN ON OUR CHANCE OF THUNDERSTORMS FOR TODAY AND TONIGHT. OVERNIGHT CONVECTION...NOW MOVING THROUGH CENTRAL NEBRASKA...WILL CONFUSE THE ISSUE OF WHERE THE APPROACHING COLD FRONT WILL END UP THIS AFTERNOON...AND WHEN CONVECTION WILL START TO FIRE AND PUSH INTO NORTHWEST MISSOURI. IN THE MORNING HOURS I HAVE A SMALL AREA OF LIKELY POPS IN THE NORTHWEST CORNER TO COVER THE WAYWARD CONVECTION THAT WILL REMAIN FROM THE OVERNIGHT CONVECTION IN NEBRASKA. WHILE IN THE AFTERNOON I SPREAD THE LIKELY POPS SOUTH AND EAST A COUNTY OR TWO AS EITHER THE FRONT...OR THE OUT FLOW BOUNDARIES FROM THE OVERNIGHT CONVECTION...SHOULD HELP FOCUS THE INSTABILITY ENOUGH TO FIRE SOMETHING OFF. AS FOR THE CHARACTER OF THE STORMS EXPECTED THIS AFTERNOON AND TONIGHT...CONVECTIVE PARAMETERS ARE A BIT OF A MIXED BAG. MID LEVEL CAPE AHEAD OF THE FRONT WILL BE RUNNING IN THE 2000+ J/KG RANGE...WITH LITTLE TO NO CAP. BUT...WITH WEAK WINDS ALOFT...SHEAR VALUES ARE NOT VERY GOOD...EVEN IN THE VICINITY OF THE FRONT. EXPECTATIONS ARE THAT THESE STORMS WILL QUICKLY BECOME OUTFLOW DOMINATED LIKE THE OTHER NIGHT...AND THAT A COLD POOL FROM THE INITIAL ROUND OF CONVECTION WILL PUSH THE ACTIVITY EAST AND SOUTH...WITH MODEST REDEVELOPMENT ALONG ELEVATED BOUNDARIES OF INSTABILITY AS THE ACTUAL SURFACE FRONT MOVES THROUGH. MAIN THREAT FOR SEVERE WEATHER WOULD BE IN NORTHWEST MISSOURI WHERE THE STORMS SHOULD BE AT THEIR STRONGEST...THOUGH PULSE SEVER ALONG THE OUTFLOW COULD ALSO OCCUR. DAMAGING STRAIGHT LINE WINDS AND HAIL ARE THE CONCERNS...THOUGH THE HAIL WILL HAVE A HARD TIME OF IT AS MODEL SOUNDINGS INDICATE FREEZING LEVELS WILL BE IN THE 14,000 TO 15,000 FOOT RANGE. OF MORE IMMEDIATE CONCERN THAN THE SEVERE WEATHER POTENTIAL IS THE FLOODING THREAT POSED BY TONIGHTS EXPECTED ACTIVITY. PRECIPITABLE WATER VALUES ACROSS THE ENTIRE REGION AHEAD OF THE FRONT ARE RUNNING AROUND 1 1/2 INCHES...WHICH WHEN COMBINED WITH VERY WEAK CORFIDI VECTORS...INDICATES THAT HEAVY RAIN IN SLOW MOVING STORMS WILL BE AN ISSUE. ALREADY SATURATED GROUND FROM OUR PREVIOUS PERIODS OF RAINFALL HAVE LEFT FLOOD GUIDANCE VALUES RATHER LOW IN MANY AREAS. THEREFORE...I HAVE OPTED TO ISSUE A FLOOD WATCH FOR AREAS ALONG AND NORTH OF THE INTERSTATE 70 FOR TONIGHT THROUGH NOON THURSDAY. I DID NOT PUSH THE WATCH FARTHER SOUTH AS I EXPECT THE CONVECTIVE ACTIVITY TO WEAKEN AS IT MOVES SOUTH. THIS WILL NEED TO BE CLOSELY LOOKED AT THOUGH BY THE DAY SHIFT. CUTTER && .PREVIOUS DISCUSSION... 355 PM TUE... WATER VAPOR IMAGERY THIS AFTERNOON SHOWS A COMPLICATED UPPER LEVEL PATTERN OVER NORTH AMERICA. THERE ARE THREE CENTERS OF UPPER LEVEL LOW PRESSURE. ONE IS OVER EAST TEXAS, ANOTHER IS NEAR LAS VEGAS, AND THE THIRD IS STRUNG OUT ALONG THE NORTH DAKOTA/CANADIAN BORDER. THE FIRST OF THESE SHORTWAVES TO IMPACT OUR AREA WILL BE THE UPPER LOW OVER EAST TEXAS. THE ETA AND GFS ARE BRINGING THIS FEATURE THROUGH SOUTHERN MISSOURI TOMORROW IN RESPONSE TO THE TROUGH IN THE DESERT SOUTHWEST. MORNING RAOBS SHOW DEEP LAYER MOISTURE THROUGH THE COLUMN OVER EAST TEXAS AND SOUTHERN ARKANSAS, AND SHOWERS AND THUNDERSTORMS HAVE BEEN NUMEROUS THIS AFTERNOON OVER ARKANSAS. THE SAME AIRMASS SHOULD FIRE STORMS OVER CENTRAL AND EASTERN MISSOURI TOMORROW. THE SURFACE LOW ASSOCIATED WITH THE WAVE IN NORTH DAKOTA IS THE PIERRE VICINITY NOW. STORMS WILL FIRE THIS AFTERNOON AND THIS EVENING ALONG THE WARM FRONT IN EASTERN SOUTH DAKOTA THROUGH NORTH CENTRAL NEBRASKA ALONG THE TRAILING COLD FRONT. WITH THE UPPER LOW TRACKING THROUGH SOUTHERN ARKANSAS TONIGHT, THE LOW LEVEL JET WILL BE RELATIVELY WEAK OVER KANSAS AND SOUTHERN NEBRASKA OVER NIGHT. SO I AM NOT TOO CONCERNED THAT STORMS IN CENTRAL NEBRASKA WILL HAVE THE LEGS TO MAKE IT INTO NORTHERN MISSOURI TONIGHT. I HAVE LOWERED PRECIPITATION CHANCES OVER NORTHERN MISSOURI TO 30 PERCENT ALONG THE IOWA BORDER. PRECIPITATION CHANCES WILL INCREASE TOMORROW AS THE COLD FRONT OR OUTFLOW BOUNDARIES FROM NOCTURNAL ACTIVITY PUSH CLOSER TO THE PLUME OF DEEP MOISTURE ADVECTING INTO CENTRAL MISSOURI. STORM CHANCES INCREASE AGAIN THURSDAY AFTERNOON AS THE FRONT PUSHES THROUGH NORTHERN MISSOURI. MESOSCALE PROCESSES WILL DETERMINE WHERE THE BEST CHANCES FOR STORMS WILL BE THURSDAY, BUT AT THIS TIME I THINK THAT THE FRONT WILL HAVE THE BEST CHANCE TO IGNITE STORMS ALONG AND SOUTH OF THE MISSOURI RIVER. KOCH && .EAX WATCHES/WARNINGS/ADVISORIES... KS...FLOOD WATCH FROM 700 PM WEDNESDAY UNTIL NOON THURSDAY FOR ZONES KSZ025...KSZ102>105. MO...FLOOD WATCH FROM 700 PM WEDNESDAY UNTIL NOON THURSDAY FOR ZONES MOZ001>008...MOZ011>017...MOZ020>025...MOZ028>033...MOZ037>040. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 516 AM CDT WED JUN 16 2004 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-171100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE OVERNIGHT HOURS ACROSS EASTERN KANSAS AND MUCH OF MISSOURI...AS A COLD FRONT MOVES INTO THE NORTHERN EDGE OF THE OUTLOOK AREA. A FEW STORMS MAY BECOME SEVERE...MAINLY THIS AFTERNOON AND THIS EVENING...WITH THE PRIMARY THREAT BEING DAMAGING WINDS AND HEAVY RAIN. THE THREAT AREA WILL GENERALLY BE CONFINED TO AREAS ALONG AND NORTH OF INTERSTATE 35. ADDITIONALLY...WITH THE GROUND ALREADY SATURATED FROM PREVIOUS RAINFALL...THE SLOW MOVING NATURE OF THE EXPECTED STORMS COULD LEAD TO FLOODING ALONG RIVERS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THURSDAY MORNING AS THE COLD FRONT CONTINUES TO PRESS SOUTH THROUGH MISSOURI. ALTHOUGH NO SEVERE IS EXPECTED...HEAVY RAIN IS POSSIBLE. THUNDERSTORMS ARE ALSO POSSIBLE FRIDAY NIGHT AND SATURDAY. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY ALONG AND SOUTH OF INTERSTATE 70. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ALONG AND NORTHWEST OF INTERSTATE 35. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE) HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. CUTTER
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408622.